Texas, 2004Flash Flood in Texas, September 2, 2004
September 2, 2004 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 2, 2:30 PM CST, 1 hour earlier.
Area forecast discussion, Sep 2, 2:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT THU SEP 2 2004
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WITH THE UPPER LEVEL
TROUGH AXIS STILL TO THE WEST THROUGH FRIDAY...THE CHANCES FOR RAIN
WILL REMAIN HIGH. BEST UPPER LEVEL SUPPORT FROM DIVERGENCE FIELD
ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
WILL BE TONIGHT. LATEST RADAR LOOP SHOWS A LINE OF STRONGER
CONVECTION MOVING NORTH INTO KLEBERG COUNTY AND OFFSHORE WATERS
EAST OF BAFFIN BAY. THE KCRP VAD WIND PROFILE SHOWS LOW LEVEL
FLOW VEERING TO EAST WHILE THE KBRO VAD WIND PROFILE SHOWS WEAK
SOUTHERLY LOW LEVEL FLOW JUST OFF THE SURFACE. THIS MAY BE AN
INDICATION OF AN ELEVATED BOUNDARY. THE GFS AND ETA SHOW LOW LEVEL
CONVERGENCE INCREASING OVER THE COASTAL BEND THIS EVENING...WILL
MENTION POSSIBILITY OF LOCALLY HEAVY RAIN ACROSS THE SOUTHERN TIER
OF COUNTIES. CHANCES SHOULD SLOWLY DECREASE FROM WEST TO EAST AFTER
MIDNIGHT AS SUPPORT FROM THE UPPER LEVEL JET LIFTS OUT TO THE
NORTHEAST.
MOIST AIRMASS WILL REMAIN IN PLACE ON FRIDAY WITH A WEAKER UPPER
LEVEL TROUGH AXIS BISECTING THE FORECAST AREA. EXPECT TO SEE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS REDEVELOP ALONG
SEABREEZE BOUNDARY. ACTIVITY WILL SLOWLY DIMINISH FRIDAY EVENING
AS THE UPPER TROUGH AXIS WEAKENS FURTHER INTO A CYCLONIC SHEAR
AXIS. WILL GO WITH CHANCE POPS OFFSHORE AND ALONG THE COAST FOR
NOCTURNAL DEVELOPMENT FRIDAY NIGHT.
&&
.LONG-TERM (SATURDAY THROUGH THURSDAY)...MID AND UPR LVL SHEAR AXIS
WILL REMAIN ALONG THE RIO GRANDE THRU SUN MORNING WITH VERY WEAK
EMBEDDED VORT MAXES ROTATING THRU THE RGN. SOUNDINGS AND PW PROGS
SHOW OVER 2 OF PW REMAINING ACROSS THE AREA THRU SUN MORNING. MAY
BE AN FEW SHOWERS OVER THE NEARSHORE WATERS EARLY SAT MORNING IN
AREA OF WEAK LLVL CONVERGENCE...TRANSITIONING INLAND INTO THE NRN
COASTAL BEND DURING THE MID MORNING. WILL SHOW SCT POPS ON SAT...
HIGHEST IN THE NORTHEAST TAPERING OFF TO ISOL ALONG THE RIO GRANDE.
SUN AFTERNOON MOISTURE BEGINS TO TAPER OFF SLIGHTLY WITH H85-H5
WINDS DEVELOPING A LIGHT NORTHERLY COMPONENT. ALSO H7-H5 TEMPS WILL
BE WARMING SLIGHTLY. WILL SHOW LOWER POPS ON SUNDAY (20-30%).
HURRICANE FRANCES MAY PLAY AN INDIRECT ROLE IN SOUTH TEXAS
WEATHER...WITH REGARDS TO HOW MUCH DRYING TAKES PLACE INTO MID WEEK.
NHC AND GLOBAL MODELS SHOW FRANCES MOVING ACROSS FLORIDA AND INTO
SOUTHEAST U.S. INTO MONDAY. AS PREVIOUS FORECASTER MENTIONED...
FRANCES WILL LIKELY FORCE A WEAK COLD FRONT SOUTH THROUGH THE STATE
MON AFTERNOON AND EVENING...WITH SIG DRYING TAKING PLACE ACROSS S TX
IN THE H85-H5 LAYER. MID LVL RDGE WILL ALSO BE BUILDING ACROSS THE
STATE. THEREFORE FORECAST MON-THU WILL REMAIN DRY. COULD SEE A
MODERATE N TO NE FLOW DEVELOPING ACROSS THE NEAR AND OFFSHORE WATERS
MON AFTERNOON AND CONT INTO WED MORNING...APPROACHING SCEC RANGE.
WILL HAVE TO WATCH FOR INCREASING SWELLS OVER THE OFFSHORE WATERS
FROM FRANCES...WITH WAVE WATCH MODEL INDICATING HIGHER SIG WAVE
HEIGHTS AS EARLY AS LATE MONDAY. NO MAJOR CHANGES HAVE BEEN MADE
TO THE ONGOING LONG TERM FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 88 75 91 74 / 70 60 20 40 10
VICTORIA 72 88 73 90 73 / 60 60 30 50 10
LAREDO 73 89 77 95 76 / 60 50 20 20 10
ALICE 71 87 74 93 73 / 60 60 20 40 10
ROCKPORT 75 87 77 91 77 / 70 50 30 50 10
COTULLA 71 89 75 94 74 / 50 50 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
89/TMT...SHORT-TERM
76/JR...LONG-TERM
Hazardous weather outlook, Sep 2, 4:52 AM CST, 10 hours 38 minutes before
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT THU SEP 2 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-021351-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
552 AM CDT THU SEP 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF A STRONG UPPER LEVEL TROUGH APPROACHING FROM THE
WEST AND AN OLD STATIONARY FRONTAL BOUNDARY NEAR THE AREA WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
COASTAL BEND AND RIO GRANDE PLAINS TODAY. THE HIGHEST CONCENTRATION
OF THUNDERSTORMS AND BEST CHANCE FOR RAIN WILL BE ACROSS THE COASTAL
BEND AND RIO GRANDE PLAINS GENERALLY WEST OF INTERSTATE 37. COPIOUS
AMOUNTS OF AVAILABLE MOISTURE MEANS THE MAIN THREAT FROM THESE STORMS
WILL BE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL VARY GREATLY
ACROSS THE REGION...HOWEVER THUNDERSTORMS TODAY WILL BE CAPABLE OF
SCATTERED 1 TO 3 INCH RAINFALL TOTALS IN AREAS AFFECTED WITH ISOLATED
3 TO 4 INCH RAINFALL AMOUNTS POSSIBLE. THIS MEANS THAT LOCALIZED
FLOODING WILL BE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
UPPER LEVEL DISTURBANCES AND THE PROXIMITY OF A WEAK SURFACE
BOUNDARY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL FRIDAY AND SATURDAY. DRIER WEATHER AND A
DEVELOPING OFFSHORE WIND ARE EXPECTED SUNDAY THROUGH WEDNESDAY AS
HURRICANE FRANCES CROSSES FLORIDA AND A WEAK COLD FRONT MOVES
ACROSS THE AREA TUESDAY. WARMING TEMPERATURES AND LOWER HUMIDITY
VALUES WILL DEVELOP THIS WEEKEND AND CONTINUE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG
Flash Flood, Nueces
- When
- September 2, 3:30 PM CST to 5:30 PM CST
- Where
- Nueces County, Corpus Christi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heavy rainfall across the south side of Corpus Christi led to flash flooding of several city streets. Off duty NWS employee measured 4.2 inches of rainfall on the south side of Corpus Christi in 1 hour and 45 minutes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 2 to 3, 2004$35,000 · 1 event
- Flash Flood in North Carolina, September 2, 2004$10,000 · 1 event
- Lightning Strike in Georgia, September 2, 2004$5,000 · 1 event
- Flood in North Carolina, September 2, 20041 event
- Flood in North Carolina, September 2, 20041 event
- Flash Flood in Alabama, September 2, 2004$8,000 · 1 event
- Flash Flood in Tennessee, September 2, 2004$1,000 · 1 event
- Flash Flood in Illinois, September 2, 20041 event
- Flash Flood in Arizona, September 2, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423538.